Drug-Induced Lupus Erythematosus Associated with Proton Pump Inhibitor
Drug-induced lupus erythematosus is an autoimmune phenomenon where the drug exposure leads to the development of systemic lupus erythematous like clinical features. Drug-induced lupus erythematosus can be divided into systemic lupus erythematous, subacute cutaneous lupus erythematous, and chronic cutaneous lupus erythematous. Here, we report a case of a 29-year-old female presented with systemic lupus erythematous due to chronic use of proton pump inhibitors, which is considered to be very rare.
08 September 2020 (online)
Thieme Medical and Scientific Publishers Private Ltd.
A-12, Second Floor, Sector -2, NOIDA -201301, India
- 1 Hess E. Drug-related lupus. N Engl J Med 1988; 318 (22) 1460-1462
- 2 Hoffman BJ. Sensitivity to sulfadiazine resembling acute disseminated lupus erythematosus. Arch Derm Syphilol 1945; 51: 190-192
- 3 Dam C, Bygum A. Subacute cutaneous lupus erythematosus induced or exacerbated by proton pump inhibitors. Acta Derm Venereol 2008; 88 (01) 87-89
- 4 Yoshimasu T, Hiroi A, Uede K, Furukawa F. Discoid lupus erythematosus (DLE)-like lesion induced by uracil-tegafur (UFT). Eur J Dermatol 2001; 11 (01) 54-57
- 5 Pramatarov KD. Drug-induced lupus erythematosus. Clin Dermatol 1998; 16 (03) 367-377
- 6 Antonov D, Kazandjieva J, Etugov D, Gospodinov D, Tsankov N. Drug-induced lupus erythematosus. Clin Dermatol 2004; 22 (02) 157-166
- 7 Sandholdt LH, Laurinaviciene R, Bygum A. Proton pump inhibitor-induced subacute cutaneous lupus erythematosus. Br J Dermatol 2014; 170 (02) 342-351
- 8 Solhjoo M, Ho CH, Chauhan K, Gossman W. Drug-Induced Lupus Erythematosus. Treasure Island: StatPearls Publishing; 2019